Drug Company Mylan is revealed to have recalled all tablets of atenolol, a common angina and hypertension medication, after finding that some of them are over-sized or under-sized triggering concerns that it might contain a higher or lower dose than expected.
Thousands of people are posted to be at risk of low blood pressure or even heart failure after the manufacturing error was discovered.
The data estimates that nearly 43,000 New Zealanders take atenolol. They have been told to return any tablets they have, irrespective of the size, to pharmacies, where they will be given a free replacement of a different brand.
In addition, they are being recommended to keep taking their medicine, however, if they found a larger or smaller tablet in the bottle, not to take that one.
It is revealed that consuming several underweight doses could result in withdrawal symptoms, including acute angina and even heart attacks.
While, its overdoses could also lead to very low blood pressure and possibly causing acute heart failure.
Patient-level recalls are usually rare, but this is the fourth such recall witnessed in this year. In January, drug maker GlaxoSmithKline recalled all 3mg tablets of anticoagulant Marevan, and in March Mylan joined the list, recalling some batches of Respigen asthma inhalers.
- Bitcoin investors call for protection after collapse of two major Bitcoin platforms
- South Yorkshire cottage has been crashed into by 40 cars over last 14 years
- Doctors to Reconstruct People's Faces with Stem Cells from their Fat
- $10 Urine Test is Twice as Accurate as Existing Tests for Prostate Cancer Diagnosis
- People Shorter in height May be Short of Intellect too: Study